Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 58, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 12, 2005, 2:48 PM MST for Mohave County, Arizona. It was in force for 117 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2005, 2:48 PM MST (21:48 UTC)
- Expired
- Aug 12, 2005, 4:45 PM MST
- In force
- 117 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 91 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:53 PM MST | FLASH FLOOD | 5 W Kingman, AZ | GOLDEN VALLEY SPOTTER 1.00 IN 15 MINUETS...PEA SIZE HAIL |
| Aug 12, 3:53 PM MST | FLASH FLOOD | W Kingman, AZ | SPOTTER REPOTED HEAVY RAIN...STARTING TO FLOOD IN THE BUTLER GOLDEN VALLEY AREA...50 MPH WIND GUST JUST NE OF KIGM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 122151 RRA FFWVEF AZC015-122345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING...RETRANSMISSIOIN NATIONAL WEATHER SERVICE LAS VEGAS NV 248 PM PDT FRI AUG 12 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA * UNTIL 445 PM PDT(445 PM MST) * AT 245 PM PDT(245 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR TRAINED WEATHER SPOTTERS REPORTED 1 INCH OF RAIN IN 15 MINUTES FROM A THUNDERSTORM NEAR GOLDEN VALLEY. THIS STORM IS CONTINUING TO STRENGTHEN AND MOVE TO THE EAST AT 5 MPH. OTHER SCATTERED THUNDERSTORMS ARE FORMING ALL AROUND THE KINGMAN AREA. IN ADDITION TO THE HEAVY RAIN...SMALL HAIL AND GUSTY WINDS ARE LIKELY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3552 11427 3509 11425 3515 11351 3557 11356 $$ JS
1 follow-up statement
000 WGUS75 KVEF 122254 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 353 PM PDT FRI AUG 12 2005 AZC015-122345- MOHAVE AZ- 353 PM PDT FRI AUG 12 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 445 PM PDT(445 PM MST) FOR CENTRAL MOHAVE COUNTY... AT 341 PM PDT(341 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAIN THAT PRODUCED FLASH FLOODING HAS MOVED EAST AND SOUTH OF THE KINGMAN AREA. A WEATHER SPOTTER REPORTED THAT FLOODING HAS OCCURED IN THE GOLDEN VALLEY AREA IN THE PAST HOUR. LIGHT TO MODERATE RAIN WILL CONTINUE OVER THE WARNING AREA AND RUNOFF COULD CONTINUE TO CAUSE PROBLEMS OVER THE NEXT HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. LAT...LON 3552 11427 3509 11425 3515 11351 3557 11356 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 11:45 AM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 12, 11:45 AM MST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PDT FRI AUG 12 2005 .SYNOPSIS...A GRADUAL DRYING TREND WILL HELP TO DIMINISH THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT THE NEXT COUPLE OF DAYS. THUNDERSTORMS WILL HOWEVER...REMAIN SCATTERED ACROSS THE HIGHER TERRAIN OF NORTHWEST ARIZONA THROUGH SUNDAY. TEMPERATURES WILL CONTINUE TO REMAIN SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND. && .UPDATE...JET LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LOW OVER NORTHERN BAJA SHOULD HELP SUSTAIN THUNDERSTORMS THAT DEVELOP OVER MOHAVE COUNTY TODAY. THIS FEATURE...COMBINED WITH PLENTY OF MOISTURE IN PLACE AND LITTLE STORM MOVEMENT...WILL INCREASE THE THREAT OF PROLONGED HEAVY RAIN. WILL ISSUE A FLASH FLOOD WATCH FOR MOHAVE COUNTY AND THE LOWER COLORADO RIVER INCLUDING NEEDLES AND LAKE HAVASU UNTIL 10 PM MST. 945 AM PDT...ALTHOUGH SOME MID LEVEL DRYING HAS SPREAD IN FROM THE WEST...THE 12Z UPPER AIR AND RECENT GOES SOUNDER DATA INDICATE SUFFICIENT MOISTURE AND INSTABILITY FOR THUNDERSTORMS TO AGAIN INITIATE OVER THE HIGHER TERRAIN TODAY. THE PRECIPITABLE WATER VALUE HAD DROPPED TO LESS THAN AN INCH /0.93/ ON THE 12Z DRA SOUNDING BUT IS STILL AROUND 1.4 INCHES AT KLAS. THE GOES SOUNDER INDICATED LI VALUES BETWEEN -2 AND -5 OVER THE EASTERN TWO-THIRDS OF CLARK COUNTY...ALL OF MOHAVE COUNTY AND POINTS SOUTH DOWN THE COLORADO RIVER VALLEY. THE MOISTURE BOUNDARY ENDS WEST OF A LINE EXTENDING FROM NEAR MERCURY-DESERT ROCK DOWN THROUGH BAKER CALIFORNIA. && .PREV DISCUSSION...307 AM PDT...THUNDERSTORMS OVER INYO AND ESMERALDA COUNTY HAVE DIMINISHED OVER THE PAST COUPLE OF HOURS AS WEAK UPPER VORT FEATURE HAS PUSHED TO THE NORTHEAST. DRYING TREND CONTINUES SLOWLY ACROSS THE CWA. DEWPOINTS HAVE DROPPED INTO THE 40S NOW AS FAR EAST AND SOUTH AS TWENTYNINE PALMS. PW AT DESERT ROCK DROPPED TO ONE INCH /1.0/ AT 00Z AND THE IPW SENSOR AT MCCARRAN HAS DROPPED FROM ONE AND HALF INCHES /1.5/ TO ONE AND A QUARTER /1.25/ OVER THE PAST FEW HOURS AND THIS TREND WILL CONTINUE. A WEAK SHORTWAVE WILL PUSH TO THE EAST ACROSS NORTHERN ARIZONA THIS MORNING. ENOUGH MOISTURE AND INSTABILITY WILL REMAIN OVER THE EASTERN THIRD OF THE CWA TO PRODUCE ISOLATED TO SCATTERED CONVECTION...MAINLY OVER THE HIGHER TERRAIN THIS AFTERNOON AND ALONG THE DRY LINE. RIDGE DEVELOPS OVER SOUTHERN NEVADA FOR SATURDAY AFTERNOON...PROVIDING ADDITIONAL DRYING AND SUPPRESSION OF CONVECTION. GFS IS NOW KEEPING THE UPPER LOW OVER THE BAJA FURTHER SOUTH...MORE IN LINE WITH THE NAM...NOW JUST SKIRTING SOUTHERN ARIZONA AND SHOULD NOT IMPACT OUR WEATHER. THE NEXT SIGNIFICANT FEATURE WILL BE LOW DEVELOPING OFF THE CALIFORNIA COAST ON SUNDAY...WHICH SLOWLY PUSHES ACROSS SOUTHERN CALIFORNIA AND INTO ARIZONA BY MONDAY NIGHT. MODELS MAY BE UNDERDOING INCREASE IN MOISTURE AHEAD OF THE LOW...HOWEVER...MOISTURE WILL BE LIMITED AND HAVE DROPPED POPS SLIGHTLY ON SUNDAY AND MONDAY IN LINE WITH SURROUNDING CWAS. TEMPS WILL CONTINUE TO REMAIN BELOW NORMAL THROUGH THE PERIOD. && .LONG TERM...DRIER SOUTHWEST FLOW STILL LOOKS ON TAP FOR WEDNESDAY-THURSDAY OF NEXT WEEK AS LONGWAVE TROUGH MOVES INTO THE PACIFIC NORTHWEST. WILL LEAVE ISOLATED/SCATTERED THUNDERSTORMS IN EASTERN ZONES TUESDAY AS FLOW REMAINS LIGHT WITH LOW OVER NORTHERN ARIZONA AND GFS DEVELOPING CONVERGENCE ZONE ACROSS SOUTH CENTRAL NEVADA. TEMPERATURES WILL STAY BELOW NORMAL ALTHOUGH WILL FEEL A FEW DEGREES OF WARMING EACH DAY AFTER TUESDAY. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. ISOLATED THUNDERSTORMS WILL BE ACROSS PEACH SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL AGAIN STAY ALONG THE MOUNTAINS AROUND LAS VEGAS VALLEY THIS AFTERNOON AND EVENING. WIND SHIFTS ARE POSSIBLE DUE TO CONVECTIVE OUTFLOW BOUNDARIES. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR AZ ZONES 1-3. .CA...FLASH FLOOD WATCH UNTIL 10 PM PDT FOR CA ZONE 29. && ADAIR/CZYZYK/PIERCE
Hazardous weather outlook, Aug 12, 10:00 AM MST, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1000 AM PDT FRI AUG 12 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-130700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1000 AM PDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTHERN NEVADA AND NORTHWEST ARIZONA AND ALSO FAR SOUTHEAST CALIFORNIA DURING THE AFTERNOON THROUGH EARLY EVENING. ALTHOUGH ISOLATED STORMS MAY BE CAPABLE OF HEAVY RAIN...THE THREAT WILL NOT BE WIDESPREAD. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THUNDERSTORM COVERAGE WILL CONTINUE OVER SOUTHERN NEVADA AND NORTHWEST ARIZONA THROUGH THE WEEKEND THEN GRADUALLY DIMINISH EARLY IN THE COMING WEEK AS DRIER AIR IS FORECAST TO SPREAD INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 4:12 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 58 min |
| Aug 12, 4:55 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.